Tornadoes · United States · Alabama · 2008

EF0 tornado, Center Grove, Alabama, April 11, 2008

This EF0 tornado ran 1.2 miles across Morgan County on April 11, 2008, touching down at 2:06 PM CDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 11, 2008
Touchdown
2:06 PM CDT (19:06 UTC)
Lifted
2:07 PM CDT (19:07 UTC)
On the ground
1 minutes
Path length
1.2 miles (2.0 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Morgan County
Touchdown point
34.370, -86.643
Lift-off point
34.370, -86.622
Record number
0804111306-01

What the Weather Service recorded

A strong cold front pushed into northwest Alabama during the early afternoon hours on April 11th and moved east into Georgia after midnight. Unstable air and strong wind fields lead to numerous severe thunderstorms which produced large hail, damaging winds, and a few tornadoes.

Damage consistent with an EF-0 tornado occurred. The tornado produced maximum winds of 60 mph, a maximum path with of 20 yards, and a maximum path length of 1.2 miles. The tornado produced tree damage near the Hulaco community.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

30 minutes of warning. NWS HUN issued a tornado warning for this county at 18:36 UTC, 30 minutes before the tornado touched down, in force until 19:15 UTC.

The county was under a tornado watch, issued at 15:15 UTC and running to 20:00 UTC.

Issued (UTC)ExpiredProductOffice
15:15 UTC20:00 UTCTornado WatchHUN
18:36 UTC19:15 UTCTornado WarningHUN
19:08 UTC19:20 UTCTornado WarningHUN
19:11 UTC19:45 UTCTornado WarningHUN
20:00 UTC21:22 UTCTornado WatchHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:22 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 11, 2:03 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 2:03 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CDT FRI APR 11 2008

.DISCUSSION...

QUICK UPDATE TO ZONES TO ADD TORNADO WATCH FOR
DEKALB/JACKSON/MARSHALL COUNTIES IN AL. LINES OF STORMS WERE
QUICKLY BEGINNING TO MOVE INTO NE AL.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Apr 11, 8:35 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CDT FRI APR 11 2008

ALZ001>010-016-TNZ076-096-097-111900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
835 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE
SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH
OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING.

WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS
MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG
AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE
AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY
EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING
THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY
FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS.
DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND
FREEZING CONDITIONS ARE ALSO POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE LATER TODAY.

RSB/BCC

In the hours before

Special weather statement, Apr 11, 12:16 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT FRI APR 11 2008

ALZ002-111745-
COLBERT-
1216 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 1245
PM CDT...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF MYNOT NEAR THE NATCHEZ TRACE
PARKWAY...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAUD.
  MYNOT.
  MARGERUM.
  MT HESTER.
  BARTON.
  PRIDE LANDING.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 1:02 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT FRI APR 11 2008

ALZ003-111830-
FRANKLIN-
102 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL
130 PM CDT...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF RED BAY...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VINA.
  ATWOOD.
  HODGES.
  DUKETON.
  SPRUCE PINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

DJN
Special weather statement, Apr 11, 1:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CDT FRI APR 11 2008

ALZ005>007-111915-
LIMESTONE-MADISON-MORGAN-
126 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND NORTHERN
MORGAN COUNTIES UNTIL 215 PM CDT...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS FROM NEAR TRINITY...TO MADISON...MOVING
NORTHEAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...PEA TO DIME
SIZE HAIL AND WINDS UP TO 45 MPH EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRINITY.
  DECATUR.
  TANNER.
  ATHENS.
  FRENCH MILL.
  CAPSHAW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

DJN
Special weather statement, Apr 11, 1:44 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CDT FRI APR 11 2008

TNZ097-111930-
FRANKLIN-
144 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTLAND...OR 11 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAXWELL.
  BELVIDERE.
  TIMS FORD LAKE.
  WINCHESTER.
  COWAN.
  WOODS RESERVOIR.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 1:50 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT FRI APR 11 2008

TNZ076-096-111930-
LINCOLN-MOORE-
150 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 230
PM CDT...

AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAZEL GREEN...OR 10 MILES
SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED ACROSS NORTHWESTERN LINCOLN COUNTY...ALSO
MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRYSTAL SPRINGS.
  FLINTVILLE.
  SMITHLAND.
  HURDLOW.
  LYNCHBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Local storm report, Apr 11, 1:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             HODGES                  34.33N 87.93W
04/11/2008  E0.88 INCH       FRANKLIN           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED AT HAROLDS GAS AND GROCERY
            STORE IN THE HODGES COMMUNITY.

0125 PM     HAIL             FRENCH MILL             34.77N 86.88W
04/11/2008  E0.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED.

0130 PM     HAIL             JONES CHAPEL            34.21N 87.05W
04/11/2008  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.

0137 PM     HAIL             5 WNW RUSSELLVILLE      34.53N 87.81W
04/11/2008  M1.25 INCH       FRANKLIN           AL   CO-OP OBSERVER

            COCORAHS OBSERVER REPORTED HALF DOLLAR SIZE HAIL 5.7
            MILES WNW OF RUSSELLVILLE.

0145 PM     HAIL             7 NNW CULLMAN           34.27N 86.89W
04/11/2008  E1.75 INCH       CULLMAN            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.

&&

KWEBER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

7.1 hours before the tornado, 133 km from the path. April 11, 2008.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 33 joules per kilogram, CIN -160, lifted condensation level 566 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 217 square meters per square second, 0 to 6 km bulk shear 47 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-160 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
47 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 00:00Z

4.9 hours after it, 133 km from the path. April 12, 2008.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 635 joules per kilogram, CIN -42, lifted condensation level 623 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-04-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -86 square meters per square second, 0 to 6 km bulk shear 45 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-42 J/kg
Surface CAPE
461 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
45 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-110 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.4
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

The radar

The Northeast Alabama radar (KHTX), 80 km away, was scanning. The volume nearest the touchdown began at 19:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:25 UTCHAIL 0.5French MillLimestone, ALDIME SIZED HAIL REPORTED.
18:27 UTCHAIL 0.54 Ene AddisonCullman, ALSPOTTER REPORTED DIME SIZED HAIL NEAR THE SARDIS COMMUNITY.
18:30 UTCHAIL 1Jones ChapelCullman, ALQUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.
18:32 UTCTSTM WND DMG5 Ese AddisonCullman, ALTREES AND POWER LINES DOWN ALONG HIGHWAY 278 ALONG THE CULLMAN AND WINSTON COUNTY LINE.
18:45 UTCHAIL 1.757 Nnw CullmanCullman, ALGOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.
18:46 UTCTORNADO 04 Nnw CullmanCullman, ALEF-0 TORNADO WITH MAX WINDS OF 60 MPH...MAX PATH WIDTH OF 10 YARDS AND PATH LENGTH OF LESS THAN 1/4 MILE. BRIEF TOUCHDOWN PRODUCED TREE AND POWER LINE DAMAGE NEAR THE VINEMONT AREA.
19:06 UTCTSTM WND DMGMeridianvilleMadison, AL3 POWER POLES SNAPPED. RELAYED BY BROADCAST MEDIA.
19:06 UTCTORNADO 03 Nw Ryan CrossroadsMorgan, ALEF-0 TORNADO WITH MAX WINDS OF 60 MPH...MAX PATH WIDTH OF 20 YARDS...AND PATH LENGTH OF 1.2 MILES. BROAD WEAK TORNADO PRODUCED TREE DAMAGE NEAR THE HULACO COMMUNITY. TIME ESTIMATED FROM RADAR.
19:07 UTCTORNADO 03 Nw MeridianvilleMadison, ALEF-0 TORNADO WITH MAX WINDS OF 70 MPH...MAX PATH WIDTH OF 200 YARDS...AND PATH LENGTH OF 3.8 MILES. IT TOUCHED DOWN JUST SOUTHWEST OF THE PATTERSON LN-MOUNT LEBANON RD INTERSECTION. THE TORNADO FLIPPED OVER TWO IRRIGATIO
19:11 UTCTSTM WND DMGMeridianvilleMadison, ALIRRIGATION SYSTEMS TOPPLED ALONG PATTERNSON LANE, 2 MILES WEST OF HIGHWAY 231/431 NEAR MERIDIANVILLE.
19:16 UTCTSTM WND DMGHuntsvilleMadison, ALTREES REPORTED DOWN ALONG WALKER LANE APPROXIMATELY 1/4 OF A MILE EAST OF THE PARKWAY IN HUNTSVILLE
19:16 UTCTORNADO 05 N ArabMarshall, ALEF-0 TORNADO WITH MAX WINDS OF 85 MPH...AVG PATH WIDTH OF 100 FT...AND PATH LENGTH OF 1.5 MILES. THE TORNADO PRODUCED MODERATE DAMAGE TO THE BACK OF A HOME...DESTROYED A SHED...AND UPROOTED SEVERAL TREES.
19:20 UTCHAIL 1.75Union GroveMarshall, ALQUARTER TO GOLF BALL SIZED HAIL.
19:33 UTCTORNADO 01 Ssw GrantMarshall, ALEF-0 TORNADO WITH MAX WINDS OF 75 MPH...MAX PATH WIDTH OF 300 FT...AND PATH LENGTH OF 1.2 MILES. TORNADO UPROOTED SEVERAL TREES...AND CAUSED ROOF DAMAGE TO SEVERAL BARN STRUCTURES AND HOMES.
19:40 UTCHAIL 0.88GrantMarshall, ALREPORT RELAYED BY OFF DUTY NWS PERSONNEL.
19:40 UTCHAIL 1Union GroveMarshall, ALQUARTER SIZE HAIL REPORTED IN THE UNION GROVE COMMUNITY.
19:45 UTCHAIL 0.5GrantMarshall, ALDIME SIZED HAIL REPORTED IN GRANT
19:50 UTCTSTM WND DMGGrantMarshall, ALTREES DOWN ALONG WITH HAIL OF UNKNOWN SIZE ON CAMPBELL ROAD.
20:02 UTCHAIL 0.25Crane HillCullman, ALPEA SIZE HAIL REPORTED BY SPOTTER. RELAYED BY EMA.
20:05 UTCTORNADO 03 Nnw South VinemontCullman, ALEF-0 TORNADO WITH MAX WINDS OF 70 MPH...MAX PATH WIDTH OF 40 YARDS...AND PATH LENGTH OF 1/2 MILE. BRIEF TOUCHDOWN IN THE HURRICANE CREEK PARK AREA PRODUCED TREE DAMAGE IN A CAMPGROUND AREA.
20:10 UTCHAIL 0.52 Sw Crane HillCullman, ALDIME SIZED HAIL REPORTED NEAR THE TRADE COMMUNITY.
20:15 UTCTSTM WND DMGHuntsvilleMadison, ALTREE BLOWN DOWN ALONG RYLAND PIKE.
20:22 UTCTSTM WND DMG3 Sse LoganCullman, ALREPORTS OF DAMAGE TO STRUCTURES ALONG COUNTY ROAD 222.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 11, 2008

22 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 1111:00 AM CDTEF1Dickson, TN1.620$75,000
April 1112:05 PM CDTEF3Lawrence, TN10.31001$3.0 million
April 1112:20 PM CDTEF3Giles, TN4.7100$1.0 million
April 1112:39 PM CDTEF1Clinton, KY0.4150$50,000
April 1112:40 PM CDTEF0Marshall, TN0.110$1,000
April 1112:41 PM CDTEF1Clinton, KY0.5150$2,000
April 1112:44 PM CDTEF2Clinton, KY3.1300$75,000
April 1112:46 PM CDTEF2Clinton, KY8.74001$1.2 million
April 111:15 PM CDTEF2Bedford, TN7.5200$100,000
April 111:30 PM CDTEF0Coffee, TN0.220$50,000
April 111:42 PM CDTEF1Warren, TN15.0250$1.1 million
April 111:46 PM CDTEF0Cullman, AL0.210$2.0 million
April 112:07 PM CDTEF0Madison, AL3.8200$10,000
April 112:16 PM CDTEF0Marshall, AL1.630$2,000
April 112:20 PM CDTEF1White, TN1.8800$50,000
April 112:33 PM CDTEF0Marshall, AL2.1100$10,000
April 113:05 PM CDTEF0Cullman, AL0.140$5,000
April 113:27 PM CDTEF0Evangeline Parish, LA8.450$95,000
April 113:40 PM CDTEF0Saint Landry Parish, LA4.150$60,000
April 114:08 PM CDTEF0Jefferson, AL0.130$5,000
April 114:25 PM CDTEF0Jefferson, AL0.330$50,000
April 117:20 PM EDTEF1Lucas, OH5.335$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.